Naturopathy/Omega 3

Advertisement


Question
I have back problems so was trying one of the top brands of liquid fish oil, not cod liver oil.  I have been through 3 bottles so far and have been taking about 3 TABLESPOONS daily, NOT TEASPOONS.  Recently I started having inflamed and swollen joints in my hands, some stiffness also, can this be the result of excessive fish oil. I am starting to hear it can sometimes cause more problems than it helps.  I have stopped taking it a few days ago and waiting to see what happens. What has been you experience in a similar circumstance?  The only other bad effects I have noticed so far was increased brusing, which I never had before.

Answer
Hi Mike,
Joint pain is not one of the usual side effects of fish oil.  It does thin blood, so may increase bruising.  Fish oil dosage various depending on a person's health issues.  You  may consider a trial discontinuation of your fish oil and any other supplements check for any adverse response.  
Best,
Dr.R

Naturopathy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Susan Rzucidlo

Expertise

Will answer questions on general health, preventive care and naturopathic medicine.

Experience

Licensed naturopathic physician practicing in Stratford CT for the last 9 years.

Publications
CT post, Stratford Bard, Fairfield Minuteman

Education/Credentials
Naturopathic Physician (ND)

©2016 About.com. All rights reserved.